Advertisement

What are the side effects of tiagabine?

Tiagabine can cause suicidal thoughts and mood changes. You should contact your doctor immediately if you have any of these symptoms: anxiety, depression, mood changes, behavioral changes, agitation, hostility, restlessness, hyperactivity or thoughts of suicide. Other serious side effects include: new or more severe seizures; hallucinations; confusion; speech and vision problems; severe peeling or blistering of the skin; a red skin rash; tremor; flu-like symptoms, including chills, fever and body aches; rapid heart rate; and chest pain.

Less serious side effects include: drowsiness, dizziness, weakness, feeling tired, restlessness, irritability, depression, nausea, stomach pain, vomiting, diarrhea, trouble concentrating, insomnia, lack of coordination, sore throat, cough or changes in weight. Symptoms of an allergic reaction require emergency treatment. They include: difficulty breathing; hives; swelling of the lips, tongue, throat or face; swollen glands; or painful sores surrounding or in the eyes or mouth. There may be other side effects not listed here.

Continue Learning about Mood Stablizing Agents

How can prescription mood-altering drugs affect my health?
Boston Women's Health Book CollectiveBoston Women's Health Book Collective
Prescription mood-altering drugs, such as anti-anxiety agents, antidepressants, and sedatives, have ...
More Answers
Does carbamazepine have any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include dizziness, drowsiness, depressed mood, anxiety, weakness, headaches, lazy e...
More Answers
Fruits and Vegetables are Good-Mood Food
Fruits and Vegetables are Good-Mood Food
Avoid These Bad Fats for a Better Mood
Avoid These Bad Fats for a Better Mood

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.